Doctor insights on:
Ace Inhibitors Without Dry Cough
If it is not uncommon for ACE inhibitors to produce an annoying cough, why not prescribe arbs from the get go? Are they generally less effective?
The cough reflex is a protective mechanism that uses muscles in your throat and chest to expel mucous and saliva that may contain pathogens that would otherwise possibly be inhaled via aerosol or to expel pathogens infecting the throat and respiratory system. Cough benefits the host by reducing load and benefits the pathogen which may then spread via aerosol. ...Read more
Yes: Cough due to CHF is due to excessive fluid buildup in lungs due to inefficient heart function. Cough due to ace inhibitors is a benign (though irritating) side effect seen in a minority of patients. Ace inhibitors are first line drugs for "systolic" CHF (due to weakened heart muscle). Presence of cough does not exclude use, but most physicians would switch to alternative "arb" medication. ...Read moreSee 1 more doctor answer
Cough upon Altace trial 10 yrs ago. Possible I might not have same reaction now, esp w/diff brand of Ace Inhibitor? ACE studies look better than ARB.
Altace cough: It is worth trying again as you will know quickly whether you are sensitive to it, and if you are, you can stop it. Best to check with your cardiologist. ...Read more
I hear that the chances of a strong annoying cough due to an ACE inhibitor for hbp (no diabetes) is experienced by many patients. How true is this?
I was switched from a beta blocker to an ACE inhibitor for hbp due to bad side effects. How long will it take for the cough with lisinopril?
How to combat ankle edema caused as a side effect by s-amlodipine. The hypertensive pt. Was previously put on ACE inhibitor but developed cough?
Short of breath, lump in throat, difficulty swallowing, cough daily for 6 mos. And getting worse. One dr. Says reflux the other says ACE inhibitor (angioedema). Which is most likely given the symptoms?
Acute or chronic?: A dry cough can be due to bronchospasm, gerd, post-nasal drip or a combination of these especially if it is a chronic cough (present for weeks) or episodic (resolves then recurs). Treatment is dependent on the precise etiology so you need to see your doctor for evaluation so treatment can be initiated. ...Read moreSee 1 more doctor answer
Viral: I don't think I would worry about a nonproductive cough for a weeks duration. That is likely to be a viral infection and not likely to need antibiotics. The cough should resolve over the next several weeks. If you start running fevers or have chills or shortness of breath then you should be seen. This is usually just a virus. ...Read more
Dry Cough: Dry cough can signify the residual effects of a cold, most likely. It is unlikely that you are taking ace inhibitors for high blood pressure, but certain meds such as antihistamines, can also cause the problem. Gastric reflux can also result in a cough. If the sx don't clear in another week or so, it is best to consult your doctor and get a thorough evaluation. ...Read more
None specific: If your cough is of few days and not more than a week and w/o fever, you can increase water intake; do saline gargles at night or 2x/day; increase your vitc intake with fruits or tablets, hopefully helps. If your cough is w/ fever, you need to see an md to r/o bacterial infection. If you're asthmatic with cough, see md asap. For cough >than 2 weeks, you need a doctor's evalauation. ...Read more
Dry cough: Hi, it seems you are being treated for allergy with Montelukast and Budesonide, I believe it's time to see an Allergy specialist for further evaluation and adjustment of your medications, you might have an Allergic Asthma, also you might have Acid reflux which makes the situation worse, Hope u feel better soon. ...Read moreSee 1 more doctor answer
- Talk to a doctor online
- Ace inhibitor dry cough
- Cough caused by ace inhibitors
- Ace inhibitors cause cough
- Ace inhibitor cough relief
- Ace inhibitors side effects cough
- Ace inhibitor vs arb cough
- Ace inhibitors that dont have the cough side effect
- Ace inhibitors
- Dry cough and ace inhibitors